Ohio, 2026

Winter Storm in Ohio, February 3, 2026

February 3, 2026 · NWS ILN · 2 events in 2 counties and zones

Low level frontogenesis developed ahead of a cold front, and an upper level shortwave provided lift to create snow showers as it passed.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Low level frontogenesis developed ahead of a cold front, and an upper level shortwave provided lift to create snow showers as it passed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 3, 6:29 AM EST, 31 minutes earlier. Its key messages:

  • 1) Accumulating snow across southeast Indiana, southern Ohio, and northern Kentucky today leading to impacts on the late morning and evening commutes. 2) Clipper moving across the area Friday with light snow accumulations possible and frigid temperatures to start the weekend.
Area forecast discussion, Feb 3, 6:29 AM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
629 AM EST Tue Feb 3 2026

.WHAT HAS CHANGED...
Continue to adjust the snowfall forecast with locally higher amounts.

&&

.KEY MESSAGES...
1) Accumulating snow across southeast Indiana, southern Ohio, and
northern Kentucky today leading to impacts on the late morning and
evening commutes.

2) Clipper moving across the area Friday with light snow
accumulations possible and frigid temperatures to start the weekend.

&&

.DISCUSSION...
KEY MESSAGE 1) Accumulating snow across southeast Indiana, southern Ohio, and
northern Kentucky Tuesday into Tuesday evening leading to impacts on
the evening commute.

Forecast update: Headlines remain the same across the area early this
morning based on the latest guidance. While total snowfall amounts
were still increased within the advisory area, there was not enough
confidence to go with a localized warning at this time given several
factors which could limit the higher end solutions (see below). The
decision to upgrade to a warning may come later this morning if these
negating factors are overcome.

Analysis: Latest regional radar is already showing signs of weak
frontogenesis over Indiana and eastern Illinois ahead of the
approaching low pressure system. These light radar signatures are
ahead of the approaching shortwave, which is featured by a band of
snow from Iowa to Illinois. Despite the signatures on the radar,
ground observations do not indicate any of this is reaching the
ground. The 00Z sounding from ILN revealed a fairly significant layer
of dry air in the mid-levels. This may delay the onset of the heavier
snow until mid to late morning, decreasing the potential for higher
snowfall amounts.

As the shortwave pivots through the Ohio Valley today, frontogenesis
in the lower levels of the atmosphere will combine with jet stream
dynamics provided by the right-entrance region of the upper level
jet. This will help to moisten the dry layer, allowing snow to reach
the ground. Additionally, forecast soundings show lift occurring
within the DGZ, producing large snowflakes. In the lower levels of
the atmosphere where temperatures are close to melting, these large
flakes are likely to stick together, resulting in effective
accumulation despite any melting/compaction over time. Noted well in
previous discussions, these combining factors will set up a scenario
for locally heavy snowfall rates in bands throughout the late morning
and afternoon. HREF guidance suggests snowfall rates of a half inch
to three- quarters of an inch per hour at times. Despite surface
temperatures near freezing and solar radiation, area roadways would
likely struggle to remain wet in these higher rates. In locations
where the rates are not as heavy, impacts to roadways may not be as
enhanced.

Snow begins to end from northwest to southeast throughout the
afternoon and early, pulling completely out of the area by late this
evening. Temperatures continue to drop into the evening and overnight
hours, which means some roads may remain hazardous into Wednesday
morning.

Snowfall totals were put together using a mix of the more robust GFS
and NBM/WPC. Have stuck with the generally 1-3" wording with a
stretch of counties from northern Kentucky into southern Ohio having
the best chances of reaching 3". If the localized banding can set up
and remain robust, 4-5" amounts will be possible given the supporting
items discussed above.

KEY MESSAGE 2) Clipper moving across the area Friday with light snow
accumulations possible and frigid temperatures to start the weekend.

While a trend toward less snow has been mentioned in previous
discussions regarding this system, recent guidance has trended
stronger with the shortwave dropping through the Great Lakes
Thursday night into Friday. Accumulating snow certainly remains on
the table for much of the area, with the tri-state/Cincinnati metro
seeing less snow compared to central parts of Ohio. A 2 to 3"
snowfall event would be likely in this area if trends continue.

Another blast of frigid air would follow this system, with both days
of the weekend seeing below zero wind chills. While confidence is
fairly high on these frigid temperatures occurring, confidence is
also fairly high that this would be a short-lived situation as deep
layer ridging builds into the central CONUS early next week.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
MVFR CIGs continue this morning as the system begins to move in.
Cannot rule out some breaks in the MVFR CIGs early, but as snowfall
begins, these conditions should be more persistent. Confidence
remains high on snowfall impacts to CVG/LUK/ILN, with lower
confidence at DAY, and especially CMH/LCK. Overall, timing still
looks good, but there could be some delayed onset due to dry air
aloft. Expect IFR/LIFR restrictions in snow, with lingering MVFR CIGs
into the evening and overnight hours. Conditions generally improve
to VFR late in the period, but some lingering MVFR conditions are
possible.

Winds are light and variable as the low pressure moves south of the
area.

OUTLOOK...MVFR CIGs will linger into Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 10 PM EST this evening for OHZ070>074-
     077>082-088.
KY...Winter Weather Advisory until 10 PM EST this evening for KYZ089>100.
IN...Winter Weather Advisory until 10 PM EST this evening for INZ066-
     073>075-080.

&&

DISCUSSION...McGinnis
AVIATION...McGinnis
Hazardous weather outlook, Feb 3, 3:37 AM EST, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
337 AM EST Tue Feb 3 2026

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-040845-
Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-
337 AM EST Tue Feb 3 2026

This Hazardous Weather Outlook is for east central Indiana, central
Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Light snow accumulations today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind chills colder than minus 5 degrees are possible Friday night
into Saturday morning and again Saturday night into Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>100-OHZ070>074-077>082-088-040845-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-
Adams-Pike-Scioto-
337 AM EST Tue Feb 3 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, central Ohio, south central Ohio and
southwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 3, 4:15 AM EST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
415 AM EST Tue Feb 3 2026

INZ050-058-059-OHZ042-051>055-060>065-031600-
Wayne-Fayette-Union-Darke-Miami-Champaign-Clark-Madison-Franklin-
Preble-Montgomery-Greene-Pickaway-Fairfield-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Greenville, Troy, Piqua, Tipp City, Urbana,
Springfield, London, West Jefferson, Plain City,
Downtown Columbus, Eaton, Camden, Downtown Dayton, Kettering,
Beavercreek, Fairborn, Xenia, Washington Court House,
Circleville, Lancaster, and Pickerington
415 AM EST Tue Feb 3 2026

...LIGHT SNOW POSSIBLE TODAY...

Light snow will be possible throughout the day. While any
accumulations will be light, some challenging travel conditions
may develop given the recent cold temperatures. Use caution and
allow for extra time to reach your destination if snow occurs.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, Adams

When
February 3, 7:00 AM EST to 7:00 PM EST
Where
Adams forecast zone
Reported by
Emergency Manager
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

The EMA measured 5 inches of snow in Manchester, and 4 inches of snow in Seaman. A spotter measured 2.3 inches of snow in West Union. It is estimated that far southwestern Adams County received up to 5 inches of accumulation.

Winter Storm, Scioto

When
February 3, 7:00 AM EST to 7:00 PM EST
Where
Scioto forecast zone
Reported by
Trained Spotter
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

A spotter located 2 miles east of Wheelersburg measured 5 inches of snow. Another spotter 7 miles south of Beaver measured 4.5 inches, with yet another in Portsmouth measuring 4 inches of accumulation.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2026Every state in 2026This day in weather historyWarnings in Ohio, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319881, 1319882.